Colorado, 2005

Hail in Colorado, June 10, 2005

June 10, 2005 · NWS BOU · 7 events in 4 counties and zones

7 hail, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
7

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Denver/Boulder, CO wrote its last area forecast discussion before the first event at Jun 10, 2:00 AM MST, 10 hours 56 minutes earlier.

Area forecast discussion, Jun 10, 2:00 AM MST, 10 hours 56 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE DENVER CO
300 AM MDT FRI JUN 10 2005

.SHORT TERM...UPPER TROUGH IS FORECAST BY ALL MODELS TO LIFT ACROSS
CO TODAY AND TONGT.  LIFT ASSOCIATED WITH TROUGH WILL ACT ON A MOIST
AND SLIGHTLY UNSTABLE AMS OVER CWA.  THE RESULT WILL BE WIDESPREAD
SHOWERS...AND EMBEDDED THUNDERSTORMS.  LIKE FRIDAY...AMOUNT OF
THUNDERSTORM ACTIVITY IS EXPECTED TO BE SUPPRESSED DUE TO COOL SFC
TEMPS.  I AM REWORDING ZONES TO EMPHASIZE THE SHOWERS WITH FEWER
THUNDERSTORMS EXPECTED...EXCEPT FOR FAIRLY WIDSPREAD CONVECTION OVER
THE MOUNTAINS TODAY.  RAISED POPS A BIT AS PRECIPITATION LOOKS TO BE
FAIRLY WIDESPREAD.  COULD BE SOME HEAVY RAIN TODAY...BUT STEERING
WINDS OF 15 TO 20 KTS SHOULD MOVE STORMS JUST FAST ENOUGH...DAY
SHIFT WILL NEED TO WATCH.  SEVERE WEATHER THREAT SHOULD BE MOSTLY
EAST AND SOUTH OF CWA.  TROUGH WILL CLEAR THE STATE BY SUNRISE
SATURDAY...SO THERE SHOULD BE RAPID CLEARING AND DRYING WEST TO EAST
LATE TONIGHT.

.LONG TERM...LOOKS LIKE AN ACTIVE WEATHER PATTERN THIS WEEKEND AS
NEXT SIGNIFICANT WAVE ROTATES ACROSS COLORADO SAT NITE AND SUNDAY. A
BIT OF A BREAK SAT MORNING BEFORE INFLUENCE OF NEXT WAVE APPROACHES
CWA. LOW LVL WINDS SHIFT SOUTHEASTLY SAT AFTN WHICH WILL HELP KEEP
DEWPOINTS IN THE MID 40S TO LOWER 50S OVER THE EASTERN PLAINS AND
POTENTIAL FOR A DENVER CYCLONE SET UP. CAPE VALUES FROM
1000-1500J/KG ALONG WITH SUFFICENT SHEAR FOR THE POTENTIAL FOR
SEVERE STORMS BY LATE SAT AFTN/SUN EVENING. AIRMASS CONTINUES TO
MOISTEN SAT NITE AS OMEGA FIELDS SHOWING GOOD ASCENT OVER MUCH OF
CWA BY SUN AM WITH NEAR SATURATED AIRMASS. NAM/GFS SHOWING DECENT
QPF OVER MUCH OF THE AREA AND WILL BUMP POPS TO THE HIGH SCT FOR
NOW. PRECIP WILL LIKELY BECOME MORE OF A STRATIFORM EVENT SUN AM
WITH SRLY FLOW AT MOST LEVELS. MAY ALSO NEED TO WATCH FOR FLOODING
POTENTIAL AS MAY SEE SOME ECHO TRAINING WITH STORM MOTIONS UNDER
10KT AND PW VALUES APPROACHING AN INCH BASED ON NAM VALUES. TIMING
OF THE WAVE WOULD BRING A DECREASING IN SHOWER ACTIVITY SUN
AFTN/EVENING AND CURRENT GRIDS ALREADY INDICATING THESE TRENDS.
WONT NEED TO CHANGE MUCH THIS TIME AROUND.

DRYING TREND FOR THE FIRST PART OF NEXT WEEK WITH RIDGING ALOFT
BEHIND THE WAVE. ONLY ISOLD TS AT BEST OVER HIGHER TERRAIN WITH
WARMING TREND. NO CHANGES NEEDED ON OUT DAYS.

&&

.BOU...NONE

&&

RTG/SWE
Hazardous weather outlook, Jun 10, 10:19 AM MST, 2 hours 37 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE DENVER CO
1119 AM MDT FRI JUN 10 2005

COZ030>051-111200-
JACKSON COUNTY BELOW 9000 FEET-WEST JACKSON AND WEST GRAND
COUNTIES ABOVE 9000 FEET-GRAND AND SUMMIT COUNTIES BELOW 9000
FEET-SOUTH AND EAST JACKSON/LARIMER/NORTH AND NORTHEAST GRAND/
NORTHWEST BOULDER COUNTIES ABOVE 9000 FEET-SOUTH AND SOUTHEAST
GRAND/WEST CENTRAL AND SOUTHWEST BOULDER/GILPIN/CLEAR CREEK/
SUMMIT/NORTH AND WEST PARK COUNTIES ABOVE 9000 FEET-LARIMER AND
BOULDER COUNTIES BETWEEN 6000 AND 9000 FEET-JEFFERSON AND WEST
DOUGLAS COUNTIES ABOVE 6000 FEET/GILPIN/CLEAR CREEK/NORTHEAST PARK
COUNTIES BELOW 9000 FEET-CENTRAL AND SOUTHEAST PARK COUNTY-LARIMER
COUNTY BELOW 6000 FEET/NORTHWEST WELD COUNTY-BOULDER AND JEFFERSON
COUNTIES BELOW 6000 FEET/WEST BROOMFIELD COUNTY-NORTH DOUGLAS
COUNTY BELOW 6000 FEET/DENVER/WEST ADAMS AND ARAPAHOE COUNTIES/
EAST BROOMFIELD COUNTY-ELBERT/CENTRAL AND EAST DOUGLAS COUNTIES
ABOVE 6000 FEET-NORTHEAST WELD COUNTY-CENTRAL AND SOUTH WELD
COUNTY-MORGAN COUNTY-CENTRAL AND EAST ADAMS AND ARAPAHOE COUNTIES-
NORTH AND NORTHEAST ELBERT COUNTY BELOW 6000 FEET/NORTH LINCOLN
COUNTY-SOUTHEAST ELBERT COUNTY BELOW 6000 FEET/SOUTH LINCOLN
COUNTY-LOGAN COUNTY-WASHINGTON COUNTY-SEDGWICK COUNTY-PHILLIPS
COUNTY-
1119 AM MDT FRI JUN 10 2005

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST AND NORTH CENTRAL
COLORADO.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BECOME WIDESPREAD THIS AFTERNOON...BUT COOL
TEMPERATURES WILL LIMIT THE INTENSITY OF THE STORMS. A FEW
THUNDERSTORMS COULD PRODUCE HAIL UP TO AN INCH IN DIAMETER AND WIND
GUSTS TO 60 MPH...BUT MOST LOCATIONS WILL SEE A SHORT PERIOD OF
HEAVY RAIN AND SMALL HAIL. THE SNOW LEVEL WILL BE AROUND 10 THOUSAND
FEET WITH A COUPLE INCHES OF SNOW ACCUMULATING AT HIGHER ELEVATIONS.
THE SHOWER AND THUNDERSTORM ACTIVITY WILL CONTINUE INTO THE EVENING
BUT END DURING THE NIGHT.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

SCATTERED SHOWERS AND THUNDERSTORMS ARE EXPECTED TO DEVELOP OVER
THE MOUNTAINS AND HIGH VALLEYS SATURDAY AFTERNOON...BEFORE SPREADING
EAST ONTO THE HIGH PLAINS OF NORTHEAST COLORADO BY EVENING. A FEW
THUNDERSTORMS OUT NEAR THE NORTHEAST BORDER MAY BECOME SEVERE DURING
THE EVENING WHERE THE ATMOSPHERE WILL BE MORE MOIST AND UNSTABLE.
SHOWERS SHOULD BECOME MORE WIDESPREAD OVERNIGHT WITH PASSAGE OF A
RELATIVELY STRONG UPPER LEVEL WEATHER DISTURBANCE. ON SUNDAY...
SHOWERS AND THUNDERSTORMS SHOULD AGAIN DEVELOP ACROSS THE OUTLOOK
AREA BY LATE MORNING WITH A FEW THUNDERSTORMS ON THE NORTHEAST
PLAINS POSSIBLY BECOMING SEVERE IN THE AFTERNOON.

SHOWERS AND THUNDERSTORMS WILL END FROM WEST TO EAST LATE SUNDAY
AFTERNOON AND EVENING AS DRIER AND MORE STABLE AIR MOVES IN BEHIND
THE PASSING UPPER LEVEL WEATHER DISTURBANCE.

MONDAY THROUGH THURSDAY...A WARMING TREND IS EXPECTED WITH ONLY A
SLIGHT CHANCE OF AFTERNOON AND EVENING THUNDERSTORMS...MAINLY OVER
THE HIGHER MOUNTAIN TERRAIN.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED TODAY OR TONIGHT.

GIMMESTAD/BAKER

In the hours before

Local storm report, Jun 10, 8:13 AM MST, 4 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT...CORRECTED
NATIONAL WEATHER SERVICE DENVER CO
913 AM MDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

0412 PM     HAIL             4 SW FORT COLLINS       40.51N 105.12W
06/09/2005  1.00 INCH        LARIMER            CO   TRAINED SPOTTER

0419 PM     HAIL             W FORT COLLINS          40.56N 105.07W
06/09/2005  1.75 INCH        LARIMER            CO   TRAINED SPOTTER

            HORSETOOTH INLET BAY

0420 PM     HAIL             3 SW FORT COLLINS       40.52N 105.11W
06/09/2005  1.25 INCH        LARIMER            CO   TRAINED SPOTTER

0420 PM     HAIL             2 WSW FORT COLLINS      40.54N 105.10W
06/09/2005  1.25 INCH        LARIMER            CO   TRAINED SPOTTER

0420 PM     HAIL             SW FORT COLLINS         40.56N 105.07W
06/09/2005  1.25 INCH        LARIMER            CO   TRAINED SPOTTER

0420 PM     HAIL             3 WSW FORT COLLINS      40.53N 105.12W
06/09/2005  1.50 INCH        LARIMER            CO   TRAINED SPOTTER

0426 PM     HAIL             FORT COLLINS            40.56N 105.07W
06/09/2005  1.75 INCH        LARIMER            CO   TRAINED SPOTTER

            DOWNTOWN.

0428 PM     HAIL             2 N FORT COLLINS        40.58N 105.07W
06/09/2005  1.00 INCH        LARIMER            CO   TRAINED SPOTTER

0428 PM     HAIL             2 NW FORT COLLINS       40.58N 105.09W
06/09/2005  0.88 INCH        LARIMER            CO   TRAINED SPOTTER

0429 PM     HAIL             4 NW FORT COLLINS       40.60N 105.12W
06/09/2005  0.75 INCH        LARIMER            CO   TRAINED SPOTTER

0429 PM     HAIL             5 W BELLVUE             40.63N 105.27W
06/09/2005  1.00 INCH        LARIMER            CO   TRAINED SPOTTER

0430 PM     HAIL             2 NW FORT COLLINS       40.58N 105.09W
06/09/2005  0.75 INCH        LARIMER            CO   TRAINED SPOTTER

0430 PM     HAIL             2 SW FORT COLLINS       40.53N 105.09W
06/09/2005  1.75 INCH        LARIMER            CO   TRAINED SPOTTER

            BROKEN WINDSHIELD OVERLAND TRAIL AND STUART ST

0431 PM     HAIL             3 E FORT COLLINS        40.56N 105.01W
06/09/2005  1.00 INCH        LARIMER            CO   TRAINED SPOTTER

&&

RAY
Local storm report, Jun 10, 11:07 AM MST, 1 hour 49 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE DENVER CO
1207 PM MDT FRI JUN 10 2005

..TIME...   ...EVENT...      ...CITY LOCATION...     ...LAT.LON...
..DATE...   ....MAG....      ..COUNTY LOCATION..ST.. ...SOURCE....
            ..REMARKS..

1206 PM     HEAVY RAIN       1 NNW CENTENNIAL        39.61N 104.88W
06/10/2005  0.91 INCH        ARAPAHOE           CO   TRAINED SPOTTER

            1.5 HOUR TOTAL

&&

RAY

The radar

The Denver radar (KFTG), 53 km away, was scanning. The volume nearest the first event began at 19:53 UTC.

Open the radar archive at this moment

Event by event

7 hail. Local standard time, as filed.

Hail, Douglas

When
June 10, 12:56 PM MST
Where
Douglas County, 3 mi NW of Castle Rock
Measured
0.75 in hail
Reported by
EMERGENCY MANAGER
Coordinates
39.400, -104.900

Hail, Douglas

When
June 10, 1:10 PM MST
Where
Douglas County, 7 mi SE of Parker
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.450, -104.667

Hail, Arapahoe

When
June 10, 2:15 PM MST
Where
Arapahoe County, Byers
Measured
0.88 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.717, -104.217

Hail, Lincoln

When
June 10, 3:10 PM MST
Where
Lincoln County, 10 mi SW of Hugo
Measured
0.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
39.033, -103.600

Hail, Washington

When
June 10, 3:23 PM MST
Where
Washington County, 17 mi NW of Akron
Measured
1.75 in hail
Reported by
TRAINED SPOTTER
Coordinates
40.333, -103.433

Hail, Lincoln

When
June 10, 4:23 PM MST
Where
Lincoln County, 25 mi W of Karval
Measured
1 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.733, -104.000

Hail, Lincoln

When
June 10, 4:25 PM MST
Where
Lincoln County, 25 mi WSW of Karval
Measured
1.25 in hail
Reported by
TRAINED SPOTTER
Coordinates
38.600, -103.967

What these are

Hail
Hail three-quarters of an inch or larger, or smaller hail that caused damage, filed with the largest stone measured.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Colorado in 2005Every state in 2005This day in weather historyWarnings in Colorado, June 2005

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5462805, 5462753, 5462752, 5462751, 5462750, 5462749, 5462748.